MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a 50% stenosed, mildly tortuosity, and moderately calcified de novo lesion in the superficial femoral artery.A 6.0x150mm armada 35 balloon dilatation catheter (bdc) was prepped outside the anatomy prior to use without any issues.The bdc was advanced without resistance and the balloon was inflated once; however, ruptured below pressure at 14 atmospheres.The procedure was successfully completed with another same size armada 35 bdc.There were no adverse patient effects reported and no clinically significant delay in the procedure reported.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the balloon rupture occurred due to interaction with the calcified lesion causing damage to the outer surface of the balloon material.There were no leaks noted during preparation indicating that the damage was not pre-existing.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10530301
Report Number2024168-2020-07669
Device Sequence Number16978470
Product Code LIT
UDI-Device Identifier08717648155314
UDI-Public08717648155314
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberB2060-150
Device Catalogue NumberB2060-150
Device Lot Number90116G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1